Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Raleigh, NC

June 1, 2015Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2015, 4:04 PM EDT for Moore County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 4:04 PM EDT (20:04 UTC)
Expired
Jun 1, 2015, 4:45 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS52 KRAH 012004
SVRRAH
NCC125-012045-
/O.NEW.KRAH.SV.W.0045.150601T2004Z-150601T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 403 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR CARTHAGE...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PINES...CARTHAGE...PINEHURST...WHISPERING PINES...
  ROBBINS...TAYLORTOWN...HIGHFALLS...GLENDON AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3535 7966 3551 7967 3552 7935 3551 7935
      3548 7936 3547 7936 3544 7933 3543 7933
      3540 7930 3540 7929 3536 7927 3516 7945
TIME...MOT...LOC 2003Z 227DEG 17KT 3536 7951 

$$

22
2 follow-up statements
489 
WWUS52 KRAH 012020
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT MON JUN 1 2015

NCC125-012045-
/O.CON.KRAH.SV.W.0045.000000T0000Z-150601T2045Z/
MOORE NC-
420 PM EDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN MOORE COUNTY...

AT 419 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CARTHAGE...
MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...WHISPERING PINES...ROBBINS...
TAYLORTOWN...HIGHFALLS...GLENDON AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL 
LEAD TO PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING. 

&&

LAT...LON 3535 7966 3551 7967 3552 7935 3551 7935
      3548 7936 3547 7936 3544 7933 3543 7933
      3540 7930 3540 7929 3536 7927 3516 7945
TIME...MOT...LOC 2019Z 226DEG 10KT 3538 7948 

$$

22
113 
WWUS52 KRAH 012035
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT MON JUN 1 2015

NCC125-012045-
/O.EXP.KRAH.SV.W.0045.000000T0000Z-150601T2045Z/
MOORE NC-
435 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOORE COUNTY WILL
EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3535 7966 3551 7967 3552 7935 3551 7935
      3548 7936 3547 7936 3544 7933 3543 7933
      3540 7930 3540 7929 3536 7927 3516 7945
TIME...MOT...LOC 2034Z 227DEG 17KT 3538 7948 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 1, 3:45 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT MON JUN 1 2015

.SYNOPSIS...A MID LEVEL LOW PRESSURE TROUGH AND SURFACE COLD FRONT
OVER THE TENNESSEE VALLEY WILL MOVE SLOWLY EASTWARD THEN STALL OVER
THE CAROLINAS THROUGH THE WORK WEEK... BRINGING UNSETTLED WEATHER.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM MONDAY...

LATEST SURFACE ANALYSIS SHOWS A NORTHEAST-SOUTHWEST COLD FRONT
SLOWLY MOVING ACROSS THE CREST OF THE SOUTHERN APPALACHIANS WITH A
WEAK SURFACE LOW LOCATED NEAR WASHINGTON DC AND A WEAK LEE TROUGH
EXTENDING SOUTH INTO THE PIEDMONT OF VA AND NC. THE AIR MASS ACROSS
CENTRAL NC IS MODERATELY UNSTABLE WITH MLCAPE VALUES RANGING BETWEEN
1000-1500 J/KG. A DEEP LAYER SOUTHWESTERLY FLOW AT AROUND 15 KTS IS
PRESENT WITH WEAK BULK SHEAR VALUES AROUND 10-15 KTS. SCATTERED
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE WESTERN PIEDMONT
DURING THE PAST HOUR OR TWO IN ASSOCIATION WITH A SHEARING SHORT
WAVE. THE STORMS HAVE LARGELY BEEN PULSE IN NATURE WITH SHORT LIVED
UPDRAFTS THAT OFTEN MERGE AND CONFLICT WITH EACH OTHER. WHILE
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...STEEP LOW LEVEL LAPSE
RATES AND DCAPE VALUES AT OR JUST ABOVE 1000 J/KG SUGGESTS A
LOCALIZED DAMAGING WIND GUST IS POSSIBLE. CONVECTION ALLOWING MODELS
GRADUALLY SHIFT THE CONVECTION EASTWARD THIS AFTERNOON AND EARLY
EVENING WITH THE COVERAGE AND INTENSITY GRADUALLY WANING AFTER
MIDNIGHT. LATE THIS EVENING AND OVERNIGHT...CONVECTIVE COVERAGE
DECREASES SIGNIFICANTLY WITH ONLY ISOLATED CONVECTION EXPECTED AFTER
MIDNIGHT. LOWS TONIGHT WILL RANGE IN THE MID TO UPPER 60S. -BLAES
&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 345 PM MONDAY...

THE COLD FRONT WILL STRETCH FROM SOUTHERN VIRGINIA SOUTHWEST TO
NORTHWESTERN NC ON TUESDAY MORNING. THE FRONT WILL MAKE VERY SLOW
SOUTHWARD PROGRESS ACROSS CENTRAL NC ON TUESDAY AND TUESDAY NIGHT
BEFORE SETTLING NEAR THE NC/SC BORDER BY WEDNESDAY MORNING. THE
FRONTAL PROGRESSION MAY BE VERY LIMITED EARLY IN THE DAY AND THEN
AIDED BY CONVECTIVE OUTFLOW AND PRECIPITATION DURING THE AFTERNOON AND
EVENING. THE UPPER LEVEL LOW ACROSS WESTERN TN/KY AT THE START OF
THE PERIOD IS CUT OFF FROM THE WESTERLIES AND SLOWLY MOVES EASTWARD
REACHING SOUTHEAST TN BY WEDNESDAY MORNING. AHEAD OF THE CLOSED
LOW...A NARROW BUT MOIST FETCH OF MOISTURE WILL SPREAD INTO THE
CAROLINAS. WITH SREF PW VALUES CLIMBING TO AROUND 1.75 INCHES. AS
THE UPPER LOW APPROACHES...FORCING FOR ASCENT INCREASES AND
SCATTERED TO WIDESPREAD CONVECTION IS LIKELY TO DEVELOP DURING THE
AFTERNOON AND EVENING WITH MULTIPLE ROUNDS OF CONVECTION LIKELY TO
SPREAD EAST ACROSS THE AREA. THE APPROACHING UPPER LOW RESULTS IN
STRENGTHENING SHEAR WITH BULK SHEAR VALUES INCREASING TO 20-30 KTS
BY TUESDAY AFTERNOON WHICH SHOULD SUPPORT A SLIGHTLY INCREASED
SEVERE WEATHER THREAT BUT THE MAIN HAZARDOUS WEATHER THREAT WILL BE
FROM LOCALLY HEAVY RAIN. WIDESPREAD CLOUDINESS AND THE INFILTRATION
OF A COOLER AIR MASS WILL RESULT IN HIGHS ONLY IN THE LOWER TO MID
80S. -BLAES.
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 310 PM MONDAY...

WET WEATHER WILL CONTINUE THROUGH WED. THE MID LEVEL LOW OVER ERN TN
EARLY IN THE DAY WILL CONTINUE A VERY SLOW WOBBLE TO THE EAST DURING
THE DAY... AS A LOBE OF VORTICITY ROTATES NORTHWARD THROUGH CENTRAL
NC. PW VALUES WILL REMAIN ELEVATED (150-180% OF NORMAL) WITH A
CONFLUENT LOW LEVEL ATLANTIC-SOURCE FLOW AND AT LEAST MODERATE UPPER
DIVERGENCE AS WEAK JETLETS ROTATE ABOUT THE UPPER LOW. LATEST MODEL
RUNS SHOW THE FRONT DROPPING INTO FAR NRN AND NW NC EARLY WED
MORNING... WHICH SHOULD HELP FOCUS RAINFALL. MARGINAL INSTABILITY
PERSISTS WITH PROJECTIONS OF 500-1000 J/KG OF MUCAPE MAINLY IN THE
SW CWA. THE COMBO OF MOISTURE/LIFT/INSTABILITY SUPPORTS RETAINING
LIKELY POPS (AND IF TRENDS CONTINUE THESE SHOULD GO UP TO
CATEGORICAL IN LATER FORECASTS). RAIN TOTALS MAY BE LOCALLY HEAVY
WITH POSSIBLE TRAINING CONVECTIVE ELEMENTS. ADJUSTMENT BY EARLIER
SHIFTS OF TAKING WED MAX TEMPS DOWN ESPECIALLY N AND NW OF THE FRONT
(NW CWA) LOOKS GOOD AND WILL STAY THAT COURSE... WITH HIGHS FROM THE
LOWER 70S NW TO LOWER 80S SE... IN LINE WITH STATISTICAL GUIDANCE.
THERE MAY BE A SLIGHT BIT OF DRYING (MARGINALLY LOWER PW AND A LULL
IN DPVA) ROTATING ABOUT THE LOW AND WORKING INTO THE SW CWA WED
NIGHT... BUT WITH PW STILL ABOVE NORMAL AND THE SURFACE WEDGE
FRONTAL ZONE IN PLACE... WILL KEEP A CHANCE OF SHOWERS IN OVERNIGHT.
LOWS 61-66 NW TO SE.

MORE OF THE SAME THU WITH THE SYNOPTIC CONFIGURATION SIMILAR TO
WED... EXCEPT THE MID LEVEL LOW TO OUR WEST WILL HAVE DRIFTED
SLIGHTLY CLOSER... INTO FAR WRN NC. INSTABILITY MAY BE A TAD HIGHER
(750-1500 J/KG AREAWIDE ON THE GFS) WITH SIMILAR WEAK DPVA... UPPER
DIVERGENCE... PW 150-180% OF NORMAL... AND ONSHORE-DIRECTED LOW
LEVEL FLOW FOCUSED ALONG THE FRONTAL ZONE. EXPECT ANOTHER ROUND OF
NUMEROUS SHOWERS AND EMBEDDED STORMS... PEAKING IN THE AFTERNOON AND
EVENING. THICKNESSES ARE EXPECTED TO BE 10 M BELOW NORMAL... AND
FACTORING IN THE CLOUDS AND PRECIP... PREFER TO KEEP HIGHS BELOW
NORMAL (MID 70S TO MID 80S)... AND EVEN THESE MAY BE TOO HIGH IN THE
NW HALF OF THE CWA. WILL TREND PRECIP CHANCES DOWN BUT NOT OUT THU
NIGHT AS THE BY-NOW-WEAKENING UPPER LOW STARTS TO SHIFT OVERHEAD.
LOWS IN THE MID 60S.

COOLER-THAN-NORMAL WEATHER IS LIKELY TO EXTEND INTO FRI... BUT
MODERATING SLOWLY AS WE GO THROUGH THE SAT-MON TIME FRAME. THE UPPER
LOW WILL OPEN UP AND WEAKEN TO A BAGGY TROUGH WHILE CONTINUING AN
EASTWARD DRIFT OFF THE MIDATLANTIC COAST... HOWEVER THIS TROUGH AXIS
IN THE MEAN MAY LINGER OVER OUR AREA THROUGH MON... AS WEAK ENERGY
MAY DROP IN FROM THE NW TO RELOAD THE TROUGH OVERHEAD. THE ECMWF IS
MORE ROBUST WITH THIS... RESULTING IN ANOTHER CLOSED LOW OVER THE
CAROLINAS SUN INTO MON... WHILE THE GFS IS MUCH LESS AMPLIFIED...
FOCUSING INSTEAD ON STRONG NRN STREAM TROUGHING DEVELOPING OVER
SOUTH CENTRAL CANADA INTO THE UPPER MIDWEST. THE GFS HAS BEEN
SLIGHTLY MORE CONSISTENT BUT OTHERWISE THERE IS NO CLEAR INDICATION
OF WHICH SOLUTION IS MORE LIKELY. THE FRONTAL ZONE SHOULD HOLD IN
PLACE (WITH NOTHING TO MOVE IT OUT) YET CONTINUE TO SLOWLY WASH OUT
WITH TIME... AND THE GFS KEEPS PW VALUES ABOVE NORMAL. SO WITH WEAK
(BUT NON-ZERO) FORCING FOR ASCENT AND ABOVE NORMAL MOISTURE IN PLACE
WITH LIMITED FOCUS... WE SHOULD SEE DAILY SHOWERS AND STORMS... NEAR
OR JUST ABOVE CLIMATOLOGICAL COVERAGE. WILL HAVE TEMPS SLIGHTLY
BELOW NORMAL FRI... RISING BACK TOWARD NORMAL BY MON. -GIH

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 100 PM MONDAY...

VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z TONIGHT AT ALL
CENTRAL NC SITES. THERE IS A CHANCE OF SUB-VFR (LIKELY IFR/LIFR)
CIGS BETWEEN 08Z AND 13Z TONIGHT/TUE MORNING AT RDU/RWI/FAY...
ALTHOUGH CONFIDENCE IS LOWER THAN USUAL DUE TO LACK OF AGREEMENT
AMONG THE MODELS REGARDING STRATUS FORMATION. ANY SUB-VFR CIGS WILL
LIFT/MIX OUT TO VFR BY 15Z TUE. SCATTERED STORMS ARE MOST PROBABLY
NEAR INT/GSO THIS AFTERNOON/EARLY EVENING (17Z-23Z)... TRENDING
TOWARD RDU THIS EVENING (23Z-04Z)... WHICH MAY CAUSE A BRIEF DROP IN
VSBYS TO MVFR/IFR AND IN CIGS TO MVFR... BUT THESE CONDITIONS WILL
NOT BE PREVAILING. BETTER CHANCE OF SHOWERS/STORMS FORMING EARLIER
TUE... TOWARD THE END OF THE TAF VALID PERIOD AT 15Z-18Z. WINDS
GENERALLY LIGHT FROM SOUTH OR SW EXCEPT IN/NEAR STORMS.

LOOKING BEYOND 18Z TUE: THE MORE NUMEROUS SHOWERS/STORMS TUE
AFTERNOON AND INTO THE NIGHT WILL MEAN A BETTER CHANCE OF BRIEF SUB-
VFR CIGS/VSBYS AT ALL SITES... HOWEVER OUTSIDE OF SHOWERS/STORMS WE
SHOULD HAVE VFR CONDITIONS TUE. A COLD FRONT DROPPING IN FROM THE
NORTH TUE NIGHT INTO EARLY WED WILL BRING A GOOD CHANCE OF IFR/LIFR
STRATUS AFTER 06Z TUE NIGHT... WITH AT LEAST MVFR IF NOT IFR
CONDITIONS LASTING THROUGH MUCH OF WED WITH NUMEROUS SHOWERS AND
ISOLATED STORMS. IFR CONDITIONS LIKELY BOTH WED NIGHT AND THU NIGHT
MAINLY AT INT/GSO/RDU/RWI... NEAR A LINGERING FRONTAL ZONE... RISING
SLOWLY TO MVFR EACH MORNING. SLIGHTLY DRIER AIR IS EXPECTED BY
SAT... SUGGESTING VFR CONDITIONS WILL AGAIN PREVAIL. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 1, 3:49 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 AM EDT MON JUN 1 2015

NCZ007-021>025-038>040-073>076-083-084-020900-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
349 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION TUESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS. IF THIS OCCURS...LOCALIZED SHORT TERM FLOODING OF STREETS
AND POOR DRAINAGE AREAS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ008>011-026>028-041>043-077-078-085-086-088-089-020900-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION TUESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS. IF THIS OCCURS...LOCALIZED SHORT TERM FLOODING OF STREETS
AND POOR DRAINAGE AREAS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 2:29 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT MON JUN 1 2015

NCZ040-011930-
CHATHAM NC-
229 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CHATHAM
COUNTY UNTIL 330 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JORDAN LAKE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
FEARRINGTON...SEAFORTH BOAT DOCK...MONCURE AND CROSSWINDS CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3584 7891 3579 7893 3561 7900 3559 7905
      3561 7908 3562 7910 3562 7914 3567 7914
      3586 7905 3587 7891
TIME...MOT...LOC 1828Z 220DEG 9KT 3567 7906

22
Special weather statement, Jun 1, 2:58 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT MON JUN 1 2015

NCZ073-074-083-084-012000-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
258 PM EDT MON JUN 1 2015

...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND...ANSON...MONTGOMERY AND SOUTHEASTERN STANLY COUNTIES
THROUGH 400 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS BETWEEN WADESBORO AND TROY...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...TROY...HAMLET...BISCOE...ANSONVILLE...
HOFFMAN...POLKTON...NORWOOD AND MOUNT GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3551 7998 3551 7977 3525 7970 3512 7957
      3507 7958 3506 7949 3499 7957 3494 7959
      3491 7956 3485 7963 3482 7962 3481 8012
      3486 8030
TIME...MOT...LOC 1854Z 228DEG 18KT 3493 7998

22
Special weather statement, Jun 1, 3:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT MON JUN 1 2015

NCZ074-075-084-012045-
RICHMOND NC-MOORE NC-MONTGOMERY NC-
344 PM EDT MON JUN 1 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RICHMOND...MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 445 PM
EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS BETWEEN ROCKINGHAM
AND ROBBINS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...CARTHAGE...PINEHURST...HAMLET...
ABERDEEN...HOFFMAN...WHISPERING PINES...PINEBLUFF AND ROBBINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3481 7992 3486 7990 3490 7985 3498 7987
      3532 7970 3551 7966 3552 7935 3549 7934
      3548 7936 3544 7933 3520 7928 3504 7946
      3499 7957 3494 7959 3491 7956 3485 7963
      3482 7962 3482 7963 3480 7969
TIME...MOT...LOC 1943Z 210DEG 11KT 3524 7962

22
Special weather statement, Jun 1, 4:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT MON JUN 1 2015

NCZ041-042-077-012100-
WAKE NC-JOHNSTON NC-HARNETT NC-
401 PM EDT MON JUN 1 2015

...SHOWERS AND THUNDERSTORMS DEVELOPING OVER HARNETT AND WAKE
COUNTIES...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LILLINGTON...MOVING NORTHEAST AT 40 MPH.
ANOTHER THUNDERSTORM WAS LOCATED BETWEEN APEX AND RALEIGH... MOVING
NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING AND GUSTY WIND TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...LILLINGTON...WAKE
FOREST...GARNER...FUQUAY-VARINA... CLAYTON...ANGIER AND APEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER INDOORS UNTIL THUNDER IS NOT HEARD FOR 20 TO 30 MINUTES
BEFORE RESUMING OUTDOOR ACTIVITIES.

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7833 3590 7831 3587 7828 3582 7825
      3534 7876 3538 7903 3557 7893 3558 7892
      3559 7892 3606 7866
TIME...MOT...LOC 1958Z 240DEG 49KT 3543 7882

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:29 PM EDTSpecial Weather StatementRAHChatham61 min
Jun 1, 2:58 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond62 min
Jun 1, 3:36 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly39 min
Jun 1, 3:44 PM EDTSpecial Weather StatementRAHMoore, Richmond61 min
Jun 1, 4:01 PM EDTSpecial Weather StatementRAHHarnett, Wake59 min
Jun 1, 5:33 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance57 min
Jun 1, 6:20 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.